MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545570
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent set was used during an endoscopic stent placement procedure performed in the biliary tract on (b)(6) 2017.According to the complainant, during the procedure, after the stent was deployed, it was observed under endoscopic image that the inner guide catheter had detached and was seen coming out from the lumen part of the stent.The physician attempted to remove the broken guide catheter piece from the stent, however, when the object was pulled it was noticed that the stent itself was pulled out as well.Therefore, the entire broken catheter piece and the stent was retrieved and totally removed from the patient.The procedure was completed with another flexima rx biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the push catheter was kinked approximately at 10 cm and 68.5 cm from the distal end of the guide catheter.The pull wire is bent approximately at 17 cm from the molded handle.The guide catheter was broken from the delivery system, the most proximal section is tapered indicating that it was properly attached to the device during manufacturing, also it is bent/kinked in several locations.Based on the product analysis, most likely some operational/anatomical factors were encountered during the procedure which may have limited the overall performance of the device.A device under tortuous conditions due to patient anatomy or customer use/manipulation/maneuvering can cause the device to bend/coil leading to kinks and bends in the device.Bound by kinks and bends the device would become unable to deploy stent.Continued effort to deploy the stent would cause breaking of guide catheter and bending the pull wire at the proximal section.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.A labeling review was performed and no anomaly was found.
 
Event or Problem Description

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6556863
Report Number3005099803-2017-01452
Device Sequence Number16416157
Product Code FGE
UDI-Device Identifier08714729337874
UDI-Public(01)08714729337874(17)20180228(10)17665696
Combination Product (Y/N)N
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberM00545570
Device Catalogue Number4557
Device Lot Number17665696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;